Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 35, NWS Brownsville, TX

April 20, 2012Brooks County, Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 20, 2012, 3:09 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2012, 3:09 PM CDT (20:09 UTC)
Expired
Apr 20, 2012, 4:00 PM CDT
In force
51 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Brooks County, TX, Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 119 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 2:29 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
633 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS54 KBRO 202009
SVRBRO
TXC047-247-202100-
/O.NEW.KBRO.SV.W.0035.120420T2009Z-120420T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
309 PM CDT FRI APR 20 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
  NORTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 400 PM CDT

* AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND   
DAMAGING 60 MPH WINDS...OVER NORTHERN JIM HOGG COUNTY...JUST 
SOUTHEAST OF HEBBRONVILLE...MOVING EAST   AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL JIM HOGG COUNTY.
  RURAL EASTERN JIM HOGG COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE...
MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE
HOMES...AND SHEDS ARE ALSO AT RISK.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2725 9826 2705 9840 2709 9882 2727 9872
      2728 9866
TIME...MOT...LOC 2009Z 279DEG 22KT 2721 9869

$$

JGG/EB
5 follow-up statements
888 
WWUS54 KBRO 202012
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
312 PM CDT FRI APR 20 2012

TXC047-247-202100-
/O.CON.KBRO.SV.W.0035.000000T0000Z-120420T2100Z/
JIM HOGG-BROOKS-
312 PM CDT FRI APR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN BROOKS AND CENTRAL JIM HOGG COUNTIES...

AT 312 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLFBALL SIZED 
HAIL...7 MILES SOUTH OF HEBBRONVILLE...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE HIGHWAY 1017.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
  DAMAGING WIND GUSTS OF 60 TO 70 MILES AN HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2725 9826 2705 9840 2709 9882 2727 9872
      2728 9866
TIME...MOT...LOC 2012Z 279DEG 22KT 2721 9867

$$

JGG/EB
126 
WWUS54 KBRO 202021
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
321 PM CDT FRI APR 20 2012

TXC047-247-202100-
/O.CON.KBRO.SV.W.0035.000000T0000Z-120420T2100Z/
JIM HOGG-BROOKS-
321 PM CDT FRI APR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN BROOKS AND NORTHEASTERN JIM HOGG COUNTIES...

AT 320 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 11 MILES SOUTHEAST OF HEBBRONVILLE...
MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 1017 AND POINTS EAST OF THERE IN RURAL NORTHEASTERN JIM HOGG 
COUNTY AND NORTHWESTERN BROOKS COUNTY.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
  DAMAGING WIND GUSTS OF 60 TO 70 MILES AN HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2709 9873 2724 9865 2727 9860 2725 9826
      2705 9840
TIME...MOT...LOC 2020Z 279DEG 22KT 2718 9858

$$

JGG/EB
796 
WWUS54 KBRO 202032
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
332 PM CDT FRI APR 20 2012

TXC047-247-202100-
/O.CON.KBRO.SV.W.0035.000000T0000Z-120420T2100Z/
JIM HOGG-BROOKS-
332 PM CDT FRI APR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN BROOKS AND EASTERN JIM HOGG COUNTIES...

AT 330 PM...RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 15 MILES 
SOUTHEAST OF HEBBRONVILLE...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2709 9868 2720 9851 2726 9852 2725 9826
      2705 9840
TIME...MOT...LOC 2031Z 278DEG 32KT 2715 9846

$$

JGG/EB
538 
WWUS54 KBRO 202044
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
344 PM CDT FRI APR 20 2012

TXC247-202054-
/O.CAN.KBRO.SV.W.0035.000000T0000Z-120420T2100Z/
JIM HOGG-
344 PM CDT FRI APR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JIM HOGG COUNTY IS
CANCELLED...

THE STORM HAS LEFT THE WARNED AREA. A SEVERE THUNDERSTORM WATCH 
REMAINS IN EFFECT UNTIL 1000 PM.
LAT...LON 2711 9836 2711 9843 2719 9847 2726 9848
      2725 9826
TIME...MOT...LOC 2044Z 281DEG 21KT 2723 9840

$$

TXC047-202100-
/O.CON.KBRO.SV.W.0035.000000T0000Z-120420T2100Z/
BROOKS-
344 PM CDT FRI APR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN BROOKS COUNTY...

AT 344 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 17 MILES WEST OF FALFURRIAS...MOVING
EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN BROOKS COUNTY.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2711 9836 2711 9843 2719 9847 2726 9848
      2725 9826
TIME...MOT...LOC 2044Z 281DEG 21KT 2723 9840

$$

JGG/EB
136 
WWUS54 KBRO 202058
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
358 PM CDT FRI APR 20 2012

TXC047-202108-
/O.EXP.KBRO.SV.W.0035.000000T0000Z-120420T2100Z/
BROOKS-
358 PM CDT FRI APR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROOKS COUNTY
WILL EXPIRE AT 400 PM CDT...

THE STORM WHICH PROMPTED THE WARNING IS NO LONGER SEVERE. SEVERE 
WEATHER IS POSSIBLE HOWEVER AGAIN THIS AFTERNOON...AND A SEVERE 
THUNDERSTORM WATCH CONTINUES UNTIL 1000 PM.


LAT...LON 2711 9836 2711 9843 2719 9847 2726 9848
      2725 9826
TIME...MOT...LOC 2058Z 281DEG 21KT 2721 9831

$$

JGG/EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:48 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 20, 2:48 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
248 PM CDT FRI APR 20 2012

.DISCUSSION...AFTER COORDINATION WITH SPC AND WFO CRP...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF THE CWA THROUGH 10
PM TONIGHT AS STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG
AND AHEAD OF A COLD FRONT MOVING INTO THE AREA LATER THIS
AFTERNOON INTO THIS EVENING. THE FORECAST HAS BEEN UPDATED TO
REFLECT THE WATCH AND THE POTENTIAL FOR SEVERE WEATHER THIS
AFTERNOON INTO THIS EVENING.
&&

.PREV DISCUSSION... /ISSUED 153 PM CDT FRI APR 20 2012/
SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...STILL AWAITING
THE ARRIVAL OF THE FRONTAL BOUNDARY AND IMPENDING THUNDERSTORM
OUTBREAK ALONG THE FRONT. SPECIAL 18Z SOUNDING LAUNCHED FOR UPDATE
ON VERTICAL PROFILE. INITIAL DATA SHOWS CAPPING STILL HOLDING
FIRM...BUT WILL BE FURTHER ERODED BY COOLER AIR MOVING IN WITH
COLD FRONT. THUNDERSTORM ACTIVITY WILL BE CONFINED TO AREAS
GENERALLY ALONG THE COLD FRONT. LATEST MODEL RUNS BRINGING LESS OF
A WIND THREAT BEHIND THE FRONT OVERNIGHT INTO TOMORROW...WITH
GUSTIER WINDS EXPECTED FURTHER OFFSHORE. SKIES WILL QUICKLY CLEAR
AS DRIER AIR MOVES IN FROM THE NORTHWEST...AND REMAIN CLEAR
THROUGH SATURDAY NIGHT. HIGHS TOMORROW WILL RUN ABOUT 5 TO 10
DEGREES COOLER...AND WITH THE DRIER AIR...WILL MAKE THINGS PRETTY
COMFORTABLE.

LONG TERM.../SUNDAY THROUGH FRIDAY/...
BENIGN WEATHER CONTINUES THROUGH THE LONG TERM PERIOD. A BROAD AREA
OF HIGH PRESSURE OVER THE CALIFORNIA COAST MIGRATES EASTWARD THIS
WEEKEND. LIGHT NORTHWEST FLOW ALOFT WITH A SURFACE HIGH WILL KEEP
MOST OF SOUTH TEXAS UNDER HIGH WARM TEMPERATURES. LOW TEMPERATURES
WILL BE IN THE MID 60S AND MUCH COOLER IN THE FAR NORTH. A DRY AIR
MASS WITH THIS RIDGE WILL KEEP WESTERN TEXAS UNDER RH VALUES IN THE
20S ESPECIALLY ACROSS ZAPATA AND RIO GRANDE CITY AND CONTINUE INTO
THE BEGINNING OF THE UPCOMING WEEK. RH VALUES INCREASE BACK TO THE
30 TO 50 PERCENT RANGE BY WEDNESDAY. DO NO EXPECT CRITICAL FIRE
WEATHER CONDITIONS AT THIS TIME AS WINDS ALOFT ARE NOT STRONG ENOUGH
AND DO NOT LINE UP WITH AREAS OF VERY LOW HUMIDITY FOR SUNDAY
AFTERNOON.

THROUGH THE WEEK...DID NOT MAKE MUCH CHANGE TO THE FORECAST. HIGH
TEMPERATURES REMAIN VERY WARM WITH HIGHS IN THE 90S. RIDGE STARTS TO
BREAK DOWN AS IT MOVES ACROSS THE CENTRAL PLAINS BY MID WEEK.
GFS/CMC SEEM TO AGREED ON ONE UPPER LOW TO MOVE SOUTH OVER THE CA
COAST WITH A SECOND FORMING OVER THE NORTHWEST PACIFIC COAST WITH
THE ECMWF HINTING ON TWO SEPARATE LOW AS WELL BUT NOT AS DEFINED.
GFS IS A LOT FASTER WITH THE CA LOW MOVING INLAND BY WEDNESDAY
ACROSS THE DESERT SOUTHWEST COMPARED TO THE CMC WHICH JUST KEEPS THIS
CLOSED LOW STATIONARY. UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST
WILL MOVE  PUSH INLAND BY THE END OF THE WEEK. THERE IS NOT MUCH
IMPACT ON THE LOWER VALLEY. ANOTHER CHANCE OF PRECIPITATION LOOK TO
BE LATER THE FOLLOWING WEEKEND.

MARINE.../TONIGHT THROUGH SATURDAY NIGHT/...THE COLD FRONT IS PROGGED
TO RACE THROUGH THE COASTAL WATERS OVERNIGHT...BRINGING A ROUND OF
THUNDERSTORMS. WINDS ALONG THE FRONT WILL SHIFT TO THE NORTH AND
INCREASE TO 20 TO 25 KNOTS OVERNIGHT AND THROUGH TOMORROW. SEAS WILL
INCREASE TO 5 TO 8 FEET ON SATURDAY AS BREEZY CONDITIONS CONTINUE.
CONDITIONS WILL IMPROVE ON SUNDAY AS HIGH PRESSURE SETTLES ACROSS
THE NORTHWEST GULF.

SUNDAY THROUGH THURSDAY...
AN UPPER RIDGE MOVES EAST KEEPING MOST OF THE RIO GRANDE VALLEY
UNDER A NORTHWEST FLOW ALOFT. WINDS WILL GRADUALLY DECREASE SUNDAY
AFTERNOON WHICH WILL ALLOW FOR SEAS TO LOWER QUICKLY. NEXT WEEK
MARINE CONDITIONS WILL REMAIN BETWEEN 2 TO 4 FEET ACROSS THE MARINE
ZONES. NEXT SYSTEM WILL APPROACH THE AREA INTO THE FOLLOWING WEEKEND
WHICH WILL LIKELY INTERACT WITH A SURFACE HIGH OVER THE GULF WATERS.
THIS WILL DETERIORATE MARINE CONDITIONS INTO THE FOLLOWING WEEKEND.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  64  79  62  82 /  30   0   0   0
BROWNSVILLE          65  81  61  85 /  30   0   0   0
HARLINGEN            63  83  59  85 /  30   0   0   0
MCALLEN              64  85  58  90 /  30   0   0   0
RIO GRANDE CITY      65  87  60  91 /  30   0   0   0
SOUTH PADRE ISLAND   66  77  67  78 /  30   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 7 AM
     CDT SATURDAY FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SATURDAY
     FOR GMZ150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

61/68/60/58/VEGA/MARTINEZ
Hazardous weather outlook, Apr 20, 2:40 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
240 PM CDT FRI APR 20 2012

TXZ248>257-211945-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
240 PM CDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH
TEXAS THROUGH 1000 PM TONIGHT.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS DEEP SOUTH
TEXAS AND THE RIO GRANDE VALLEY. THUNDERSTORMS WILL BE
SEVERE...PRODUCING LARGE HAIL AND DAMAGING STRONG
WINDS...ESPECIALLY THIS AFTERNOON AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH SATURDAY AND SUNDAY...AND
AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON THROUGH
TONIGHT.

GMZ130-132-135-150-155-170-175-211945-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
240 PM CDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND
NEAR SHORE WATERS OF THE LOWER TEXAS COAST THROUGH 1000 PM TONIGHT.

A SMALL CRAFT ADVISORY FOR WINDS WILL BE IN EFFECT FOR THE LAGUNA
MADRE BEGINNING AT 7 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY
WILL BE IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE
ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE ALSO BEGINNING AT 7 PM
CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE SMALL CRAFT ADVISORY FOR WINDS WILL REMAIN IN EFFECT FOR THE
LAGUNA MADRE UNTIL 7 AM CDT SATURDAY...WHILE THE SMALL CRAFT
ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND WILL
REMAIN IN EFFECT UNTIL 7 PM CDT SATURDAY. ADDITIONAL SMALL CRAFT
ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST LATE SATURDAY
NIGHT...AND AGAIN TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON THROUGH
TONIGHT.

CASTILLO

In the hours before

Special weather statement, Apr 20, 3:02 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
302 PM CDT FRI APR 20 2012

TXZ249-250-202100-
JIM HOGG-BROOKS-
302 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR BROOKS AND JIM HOGG COUNTY....

AT 301 PM...RADAR INDICATED DEVELOPING THUNDERSTORMS FROM JUST SOUTH
OF HEBBRONVILLE....TO NEAR RANDADO...MOVING EAST TO SOUTHEAST AT 40
MPH. THESE STORMS ARE CAPABLE OF ONE HALF INCH HAIL AND GUSTY WINDS
TO AROUND 40 MPH.  THESE STORMS ARE ALSO INTENSIFYING AND SEVERE
WEATHER MAY DEVELOP SHORTLY.

MONITOR NOAA WEATHER RADIO...WEATHER.GOV/RGV....AND LOCAL MEDIA FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:54 AM CDTSmall Craft AdvisoryBRO42 hr
Apr 20, 3:54 AM CDTSmall Craft Advisory for WindsBRO30 hr
Apr 20, 3:57 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg, Starr48 min
Apr 20, 4:12 PM CDTTornado WarningBROJim Hogg10 min
Apr 20, 4:14 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr46 min
Apr 20, 4:18 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy42 min
Apr 20, 4:36 PM CDTAreal Flood AdvisoryBROBrooks114 min
Apr 20, 4:37 PM CDTSevere Thunderstorm WarningBROKenedy38 min
Apr 20, 4:38 PM CDTSevere Thunderstorm WarningBROHidalgo52 min
Apr 20, 4:58 PM CDTSevere Thunderstorm WarningBROKenedy47 min
Apr 20, 5:04 PM CDTSpecial Marine WarningBRO2 hr
Apr 20, 5:08 PM CDTSevere Thunderstorm WarningBROHidalgo52 min
Apr 20, 5:16 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy27 min
Apr 20, 5:17 PM CDTAreal Flood AdvisoryBROHidalgo, Starr118 min
Apr 20, 5:20 PM CDTAreal Flood AdvisoryBROKenedy115 min
Apr 20, 5:27 PM CDTTornado WarningBROWillacy14 min
Apr 20, 5:30 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr45 min
Apr 20, 5:40 PM CDTSevere Thunderstorm WarningBROWillacy50 min
Apr 20, 5:53 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo52 min
Apr 20, 5:56 PM CDTSevere Thunderstorm WarningBROHidalgo24 min
Apr 20, 6:11 PM CDTSevere Thunderstorm WarningBROHidalgo, Willacy29 min
Apr 20, 6:18 PM CDTSevere Thunderstorm WarningBROCameron42 min
Apr 20, 6:30 PM CDTAreal Flood AdvisoryBROCameron, Willacy2 hr
Apr 20, 6:30 PM CDTTornado WarningBROCameron30 min
Apr 20, 6:56 PM CDTSevere Thunderstorm WarningBROCameron49 min
Apr 20, 6:57 PM CDTTornado WarningBROCameron12 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.